Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Tardive dyskinesia help?!

Posted by LostBoyinNC1 on July 29, 2002, at 17:33:59

In reply to Re: Tardive dyskinesia help?! LostBoyinNC1, posted by JonW on July 29, 2002, at 14:02:24

> > those little twitches are bad news. Make sure you tell your Pdoc about that. Thats from the dopamine blockade your getting from Geodon. Here is what you could do:
>
> Hi lostboy, thanks for the advice. Actually, I'm also weaning off of Nardil right now and since my last reduction of the dose of Nardil my myoclonic jerks have gone away and I was able to increase my dose of Geodon to what I was taking before without a problem. I had the jerks before starting the Geodon but they got worse when I added the Geodon so I thought it was responsible for them. I'm so happy this is not the case because I absolutely love this drug! I also wrote Dr. Goldberg on this problem to get his opinion and he said that myoclonic jerks are a very common side-effect of Nardil.

OK...yes twitches are a side effect of MAOIs and on MAOIs are nothing to be concerned about. I didnt know you were on the Nardil.

>
> > 2) Tell your Pdoc about those little muscle pops and twitches ( do you happen to have a numb tongue from Geodon by any chance) and ask him if
>
> No numb tongue.

Thats good. I always get a numb tongue on these atypicals and my Pdoc says that bad. I know it feels bad too.

>
> > Also, if your dx is bipolar why are you using an anti-psychotic as your main med? Why not a mood stabilizer? Mood stabilizers are much safer neurologically and are the drugs of choice for bipolar. If I was bipolar, Id be on a mood stabilizer not an atypical anti-psychotic, unless I was psychotic.
>
> If you were bipolar you'd want to be on a drug that works :)
>
> Actually, the atypicals are very commonly used by experienced pdocs in bipolar disorder. In europe, they're the first line agents. I also take depakote and neurontin and have been on several other classic mood stabilizers but they have been of little or no help. I hope to be able to discontinue my depakote and neurontin and see if I can tolerate moclobemide for my social phobia. Bipolar disorder is a hellish disease and I wouldn't wish it on anyone, so please think twice before discouraging anyone with this disorder from trying drugs that have the potential to give them a life.

Yeah, I know. In the USA Zyprexa is formally FDA approved for mania in bipolar disorder. It seems many Pdocs are just switching over to atypicals to treat bipolars. I dont know if I agree with that, but to each his own. Bipolar is certainly a different illness than unipolar major depression or an anxiety disorder. Bipolars tend to have higher dopamine levels than depressives I read.

Still, if it was me and I was bipolar Id be trying mood stabilizers first and foremost and if that didnt work then Id do the atypical thing.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:LostBoyinNC1 thread:113828
URL: http://www.dr-bob.org/babble/20020725/msgs/114208.html